MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. VERSACROSS LARGE ACCESS SOLUTION; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Lot Number VLFA230423
Medical Device Problem Codes Difficult to Advance (2920); Positioning Problem (3009)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Perforation (2001); Pericardial Effusion (3271)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a pericardial effusion occurred during a left atrial appendage closure (laac) procedure.A versacross large access system kit was selected for use.The physician was experiencing difficulty crossing the intra atrial septum and even after multiple attempts, the ideal puncture site could not be achieved.While attempting to secure the transseptal puncture site, a pericardial effusion was noted on transesophageal echocardiogram (tee).Hence the procedure was cancelled.Pericardial tap was performed however the effusion continued to grow very quick and bleed.The patient was then sent to the operating room for the cardiovascular surgery.As per the surgeon, the patient had a small tear at the juncture of the right atrium/inferior vena cava (ivc).The device is not expected to be returned for analysis.It was further advised, there was a perforation, site is unknown at the time of procedure however substantial enough fluid to cause a temporary drop in blood pressure.There was no pe noted on tee prior to the procedure.There was difficulty locating the correct tsp site which required additional maneuvering in the right atrium.No difficult patient anatomy noted.At least 3-4 attempts required to track up / drop down into position on septum before tsp.When pe was noted, the rf was never applied hence no tsp achieved.It is not believed that the versacross wire malfunctioned during the procedure.Act was therapeutic during the procedure.Patient has been discharged.It was further advised, the rf wire was not exposed outside of dilator during tsp attempts and no manual force applied.The perforation cause is unknown.Physician believes that the patient was frail and her tissue was quite delicate.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
"**udi related data quality updates only** this report is being filed as a correction in response to an fda request for the complete the unique identifier (udi) #." it was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description

Brand Name
VERSACROSS LARGE ACCESS SOLUTION
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17879185
Report Number2124215-2023-54611
Device Sequence Number15317572
Product Code DRE
UDI-Device Identifier00685447012481
UDI-Public(01)00685447012481(17)20260228(10)VLFA230423
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K201288
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Lot NumberVLFA230423
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date10/05/2023
Supplement Report FDA Received Date07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexFemale